Flood, Ramsey
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ramsey forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.050, -100.533
June 2005 was an excessively wet month, with a number of rain events over the Devils Lake basin. 23 inches of rain at Petersburg.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
June 2005 was an excessively wet month, with a number of rain events over the Devils Lake basin. For the month, National Weather Service cooperative observers measured 9.06 inches of rain at Minnewaukan, 7.46 inches of rain at Edmore, 7.32 inches of rain in the city of Devils Lake, and 5.23 inches of rain at Petersburg. Additional NDAWN mesonet reports included 8.49 inches near Baker, 5.70 inches near Crary, and 4.55 inches near Michigan. Runoff continued into Devils Lake, which now covered 134,000 acres. Devils Lake began the month around 1448.30 feet MSL and ended the month around 1448.75 feet MSL. Flow continued through the Jerusalem Coulee into Stump Lake, which now covered 10,000 acres. Stump Lake began the month around 1428.40 feet MSL and ended the month around 1430 feet MSL. The rising Stump Lake threatened several homes. The three-county region was part of a Presidential disaster declaration, due to excessive rainfall and severe weather during the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 8:00 PM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 900 PM CDT TUE MAY 31 2005 .DISCUSSION... MAIN CHALLENGE FOR THE EVENING UPDATE CONTINUES TO BE ONGOING PCPN EVENT. REGIONAL 88D LOOP SHOWS EXTENSIVE PCPN FROM WESTERN IOWA NORTHWARD TO SOUTHEAST ND...THEN NORTHWEST TOWARD KDVL AND KMOT. THIS IS A FAIRLY TIGHT/COMPACT PCPN BAND...AND IT IS MOVING VERY SLOWLY. PCPN AMOUNTS PRETTY LIGHT SO FAR...WITH THE KMVX 88D SHOWING ALL AMOUNTS LESS THAN A HALF AN INCH...AND MOSTLY LESS THAN A QUARTER INCH. THIS PCPN IS ALL BEING GENERATED AROUND THE PARENT UPPER LOW OVER THE WESTERN DAKOTAS/EASTERN MT. VERY DISTINCTIVE BACK EDGE TO THIS PCPN TOO...WITH CLEARING FROM KBIS SOUTHWARD INTO CENTRAL SOUTH DAKOTA. SOME SEVERE WEATHER BEING GENERATED (POSSIBLE PREVIEW OF WHAT IS STORE FOR OUR WESTERN FA WEDNESDAY AFTERNOON/ EVENING) AROUND THE RAPID CITY AREA. WILL DO SOME ADJUSTING TO THE PCPN AREAS IN THE FORECAST/GRIDS TO MATCH UP A BIT BETTER WITH THE CURRENT SOUTHEAST TO NORTHWEST PCPN BAND. 18Z NAM DOING PRETTY WELL WITH THIS AREA AND WILL BASICALLY FOLLOW...TAKING IT SLOWLY EAST OVERNIGHT. THIS SHOULD BRING SOME CLEARING TO THE WEST/SOUTHWEST FA TOWARD MORNING. OTHERWISE REST OF FORECAST IN GOOD SHAPE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 140 PM CDT TUE MAY 31 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-010000- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 140 PM CDT TUE MAY 31 2005 ...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT... ...HEAVY RAIN AND FLOODING IS POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL MOVE FROM SOUTH TO NORTH ACROSS THE REGION TONIGHT. AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. THE MAIN THREAT WILL BE LARGE HAIL...HIGH WINDS ALONG WITH HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING IN EASTERN NORTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY AFTERNOON IN THE CENTRAL DAKOTAS. THESE THUNDERSTORMS WILL THEN MOVE INTO EASTERN NORTH DAKOTA WEDNESDAY EVENING THEN INTO WESTERN MINNESOTA WEDNESDAY NIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND FLOODING. LOOKING AHEAD TO THURSDAY THROUGH SATURDAY...A VERY ACTIVE WEATHER PATTERN WILL PERSIST. THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD AND HEAVY RAIN IS EXPECTED NEAR ANY THUNDERSTORMS ACROSS THE REGION. SOME SEVERE WEATHER IS ALSO POSSIBLE NEAR STRONGER STORMS. STAY TUNED TO LATER STATEMENTS ON THIS ACTIVE WEATHER PATTERN THAT IS EXPECTED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY WEDNESDAY NIGHT THROUGH SATURDAY. KELLENBENZ
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461035, 5461036, 5461037.